MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-475-20
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a construct was built using multiple pipelines, but one of the pipelines was bumped and disconnected from the other construct.There was no patient injury as a result of the event.In a follow-up procedure on october 9, the case was completed by implanting a 5x35 pipeline to connect the construct.The case went very well, and the patient was doing fine following the procedure.The physician also placed a pipeline in the left internal carotid artery to successfully treat an aneurysm.It was noted all devices had been prepared per the instructions for use (ifu).The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm of the cavernous internal carotid artery.It was noted the patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the catheter used was a phenom 27, and there was no damage to the catheter.
 
Event or Problem Description
Additional information received reported that the microcatheter bumped the stent when going up to retrieve the pusher wire.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10672079
Report Number2029214-2020-01023
Device Sequence Number14135151
Product Code OUT
UDI-Device Identifier00847536016743
UDI-Public00847536016743
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model NumberPED-475-20
Device Catalogue NumberPED-475-20
Device Lot NumberA784347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/13/2020
10/26/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date10/23/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR